Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2006, 4:15 PM MDT for Colfax County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2006, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 2, 2006, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 2, 3:00 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUN 2 2006 .DISCUSSION...AFTERNOON STORMS PRETTY MUCH HAVE FIRED OVER THE HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND SOUTHWEST MOUNTAINS...AND HAVE BEEN SLOWLY DRIFTING OFF THE MOUNTAINS OVER THE ADJACENT HIGHLANDS. DRIER AND MORE STABLE AIR EVIDENT NORTHWEST PLATEAU AND WESTERN PORTION OF MCKINLEY COUNTY COMPARED TO THURSDAY. AS DRIER AIR WORKS AROUND THE UPPER HIGH CENTER SATURDAY AND SUNDAY...THETA-E RIDGE AXIS BECOMES SUPPRESSED TOWARDS SOUTHERN AND EASTERN BORDERS OF OUR FORECAST AREA. MAXIMUM TEMPERATURES SATURDAY WILL APPROACH RECORD NUMBERS...MAINLY AT SOME OF THE HIGHER TERRAIN AND OVER THE WESTERN HALF. WHERE LOW LEVEL MOISTURE REMAINS DEEPER...IN THE EASTERN PLAINS...SUSPECT WILL NOT SEE THE UPPER 90S TO LOW 100S NEEDED TO REACH THE RECORD VALUES. SUNDAY/S RECORDS MAY BE MORE IN JEOPARDY IN THE EAST...WITH ESTABLISHED RECORDS NOT QUITE AS HIGH AS SATURDAY/S. SUNDAY AND MONDAY LOOK TO BE THE QUIETEST DAYS CONVECTION-WISE. NAM STILL SUGGESTS THERE MAY BE A WEAK BOUNDARY THAT MOVES INTO THE NORTHEAST CORNER LATE SUNDAY. HOWEVER...THE MODEL DOESN/T DEVELOP ANY PRECIPITATION IN THAT PART OF THE STATE AS A RESULT. UPPER RIDGE STILL SHOWN TO SHIFT EASTWARD MID-LATE NEXT WEEK. THIS WILL ALLOW MID LEVEL TEMPS TO DECREASE...MAKING FOR A MORE UNSTABLE PROFILE. AT THE SAME TIME...OPPORTUNITY OPENS UP FOR ANY MOISTURE LURKING SOUTH OF THE BORDER TO BE TRANSPORTED NORTHEASTWARD. ANOTHER FRONT PROGGED TO DROP INTO NORTHEAST NEW MEXICO LATE THURSDAY. ALL THIS ALREADY COVERED IN GRIDS WITH MAX TEMPS ON A COOLING TREND AND POPS INCREASING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 93 51 93 / 5 0 0 0 GALLUP.......................... 44 89 43 91 / 5 0 0 0 GRANTS.......................... 45 90 44 91 / 10 5 5 0 GLENWOOD........................ 48 96 51 96 / 20 10 10 5 CHAMA........................... 40 82 39 84 / 10 5 5 0 LOS ALAMOS...................... 51 87 49 88 / 20 10 10 5 RED RIVER....................... 36 76 36 79 / 10 10 5 5 TAOS............................ 43 85 41 88 / 10 5 10 5 SANTA FE........................ 51 88 51 90 / 10 10 10 5 SANTA FE AIRPORT................ 53 90 52 91 / 20 5 10 5 ESPANOLA........................ 47 92 48 93 / 10 0 10 5 ALBUQUERQUE HEIGHTS............. 63 92 62 93 / 20 0 10 0 ALBUQUERQUE VALLEY.............. 56 93 55 94 / 20 0 10 0 ALBUQUERQUE FOOTHILLS........... 61 90 59 93 / 20 5 10 5 ALBUQUERQUE WEST MESA........... 60 93 60 95 / 20 0 5 0 SOCORRO......................... 57 94 56 96 / 20 0 10 5 SANDIA PARK/CEDAR CREST......... 53 87 49 86 / 20 10 10 5 MORIARTY/ESTANCIA............... 50 89 48 90 / 20 5 10 5 CARRIZOZO....................... 55 89 55 93 / 20 5 10 10 RUIDOSO......................... 47 84 49 85 / 20 10 10 10 RATON........................... 48 89 47 89 / 10 10 10 5 LAS VEGAS....................... 49 87 50 89 / 20 10 10 5 ROY............................. 53 83 55 85 / 10 10 10 5 CLAYTON......................... 58 90 60 92 / 10 10 10 5 SANTA ROSA...................... 55 92 57 93 / 20 5 10 5 TUCUMCARI....................... 63 97 65 98 / 10 5 10 5 FORT SUMNER..................... 60 93 62 96 / 10 5 5 5 CLOVIS.......................... 61 92 62 96 / 10 5 5 5 PORTALES........................ 61 92 63 96 / 10 5 5 5 ROSWELL......................... 64 96 66 101 / 10 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 6:37 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 AM MDT FRI JUN 2 2006 NMZ001>021-026-031245- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 637 AM MDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED THIS AFTERNOON AND EVENING FAVORING THE SOUTHWEST AND NORTH CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 37 min |
| Jun 2, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 64 min |
| Jun 2, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.